Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 7, 2002, 8:01 PM CDT for Angelina County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2002, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 7, 2002, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:20 PM CDT | Thunderstorm Wind 68 E | Lufkin, TX | Numerous trees down across the city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2809 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS54 KSHV 080101
SVRSHV
TXC005-080145-
/NEW.KSHV.SV.W.0217.080100-080145/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT SUN JUL 7 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 845 PM CDT
* AT 800 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES EAST OF
LUFKIN...MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUFKIN AT 825 PM CDT
5 MILES NORTHEAST OF DIBOLL...6 MILES SOUTHEAST OF HUDSON AT 845 PM
CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 845 PM CDT.
LAT...LON 3125 9443 3135 9449 3143 9460 3134 9490
3112 9476What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 7, 7:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 700 PM CDT SUN JUL 7 2002 HAVE UPDATED THE 400 PM ZONES TO INCLUDE MENTION OF ISOLATED EARLY EVENING THUNDERSTORMS FOR PARTS OF EAST TX...N LA...AND S AR. 06 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.